Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 18, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 28, 2014, 8:36 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 8:36 AM PST (16:36 UTC)
- Expired
- Mar 1, 2014, 2:24 AM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
568 WHUS76 KEKA 281636 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 836 AM PST FRI FEB 28 2014 PZZ475-010000- /O.NEW.KEKA.SC.Y.0018.140228T1636Z-140301T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 836 AM PST FRI FEB 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST SATURDAY... * WINDS...SE 15 TO 25 KT. GUSTS UP TO 30 KT AROUND PT ARENA. WINDS WILL DECREASE THIS EVENING AND OVERNIGHT. * SEAS...COMBINED SEAS 10 TO 12 FT AROUND 12 SECONDS. WAVES WILL SUBSIDE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-010000- /O.CON.KEKA.SC.Y.0017.000000T0000Z-140301T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 836 AM PST FRI FEB 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WINDS...SE 10 TO 15 KT. GUSTS UP TO 25 KT AROUND PT ARENA. WINDS WILL DECREASE THIS EVENING AND OVERNIGHT. * SEAS...COMBINED SEAS 10 TO 12 FT AROUND 11 SECONDS. WAVES WILL SUBSIDE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
187 WHUS76 KEKA 282238 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 238 PM PST FRI FEB 28 2014 PZZ455-010500- /O.EXT.KEKA.SC.Y.0017.000000T0000Z-140301T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 238 PM PST FRI FEB 28 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...SE 5 TO 15 KT. GUSTS UP TO 25 KT AROUND PT ARENA. WINDS WILL DECREASE TONIGHT AND SATURDAY. * SEAS...COMBINED SEAS 8 TO 10 FT AROUND 11 SECONDS. WAVES WILL SUBSIDE TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-010645- /O.CON.KEKA.SC.Y.0018.000000T0000Z-140301T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 238 PM PST FRI FEB 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WINDS...SE 10 TO 20 KT. GUSTS UP TO 25 KT AROUND PT ARENA. WINDS WILL DECREASE TONIGHT AND SATURDAY. * SEAS...COMBINED SEAS 9 TO 11 FT AROUND 12 SECONDS. WAVES WILL SUBSIDE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
547 WHUS76 KEKA 010508 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 908 PM PST FRI FEB 28 2014 PZZ455-010615- /O.CAN.KEKA.SC.Y.0017.000000T0000Z-140301T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 908 PM PST FRI FEB 28 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ475-011315- /O.CON.KEKA.SC.Y.0018.000000T0000Z-140301T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 908 PM PST FRI FEB 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM SATURDAY... * WINDS...E 5 TO 15 KT. * SEAS...COMBINED SEAS 8 TO 10 FT AROUND 13 SECONDS. WAVES WILL SUBSIDE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
094 WHUS76 KEKA 011024 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 224 AM PST SAT MAR 1 2014 PZZ475-011130- /O.CAN.KEKA.SC.Y.0018.000000T0000Z-140301T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 224 AM PST SAT MAR 1 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 5:02 AM PST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 28, 5:02 AM PST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
502 AM PST FRI FEB 28 2014
.SYNOPSIS...A STRONG STORM SYSTEM WILL MOVE EAST TOWARD THE BAY AREA
AND SLOWLY WEAKEN THROUGH SATURDAY. RAINS WILL CONTINUE TO SPREAD NORTH
INTO THE REGION THIS MORNING...WITH THE HEAVIEST AMOUNTS SOUTH OF CAPE
MENDOCINO. CONDITIONS WILL IMPROVE LATER THIS AFTERNOON AND TONIGHT...
BUT UNSETTLED WEATHER WILL CONTINUE INTO NEXT WEEK.
&&
.DISCUSSION...AN ANOMALOUSLY DEEP STORM SYSTEM WITH AN
APPROXIMATELY 972MB SFC LOW LOCATED NEAR 36.5N/133W IS EXPECTED TO
BOTTOM OUT OVER THE NEXT FEW HOURS...THEN START TO FILL LATER THIS
MORNING AND THIS AFTERNOON AS IT MOVES ESE TOWARD THE S CENTRAL CA
COAST. THIS SYSTEM HAS DEVELOPED VERY RAPIDLY OVERNIGHT AS
EXPECTED...AND IS EXPECTED TO WEAKEN ALMOST AS RAPIDLY OVER THE
COURSE OF THE DAY...BECOMING A SHARP LOW PRESSURE TROF OVER THE
DESERT SW BY SAT NIGHT. CURRENT WATER VAPOR SATELLITE IMAGERY
SHOWS THAT A DRY SLOT HAS WRAPPED AROUND THE SYSTEM ABOUT 3 TIMES
WITH A FAR REACHING BAROCLINIC LEAF EXTENDING FROM N OF THE SYSTEM
ACROSS N CA AND INTO S NV.
STRENGTHENING WINDS ABOVE THE SFC HAVE BEEN TRYING TO COUPLE WITH
THE SFC OVERNIGHT...WITH GUSTS BETWEEN 30 AND 50 MPH ACROSS
PORTIONS OF THE MENDOCINO COUNTY HIGHER TERRAIN AND ELEVATED
VALLEYS. WINDS ALONG THE COAST HAVE BEEN STRUGGLING TO INCREASE
DUE TO THE MARINE INFLUENCE...BUT WINDS OUT OF THE E ARE HELPING
TO MIX HIGHER GUSTS TO THE SFC FROM TIME TO TIME. WINDS SPEEDS ARE
EXPECTED TO MAX OUT OVER THE NEXT COUPLE OF HOURS...WITH
DIMINISHING WINDS THIS AFTERNOON. STRONGEST WINDS ARE NOT EXPECTED
TO LAST LONG ENUF OR BE WIDESPREAD ENUF TO WARRANT A WIND ADVISORY...
BUT LOCALIZED GUSTS OVER 40 MPH WILL REMAIN POSSIBLE INTO EARLY TO
MID-MORNING. E TO SE WINDS HAVE LED TO DOWNSLOPING ALONG THE
REDWOOD AND MENDOCINO COASTS WITH TEMPERATURES WARMING SEVERAL
DEGREES OVER THE PAST FEW HOURS. HAVE ADJUSTED DAYTIME HIGHS
ACCORDINGLY.
RAINS HAVE SPREAD N OVER THE COASTAL WATERS NEAR AND S OF CAPE
MENDO AND OVER MENDOCINO COUNTY. EXPECTED PRECIPITATION TO
CONTINUE TO SPREAD N. HOWEVER...AREAL COVERAGE AND INTENSITY ARE
EXPECTED TO BEGIN TO DECREASE AS THE LOW STARTS TO WEAKEN LATER
THIS MORNING AND ESPECIALLY THIS AFTERNOON. SNOWFALL AMOUNTS OF 1
TO 3 INCHES ARE POSSIBLE AT ELEVATIONS ABOVE 5K FT IN THE TRINITY
ALPS AND THE YOLLA BOLLYS INTO TONIGHT.
AN UNSETTLED PATTERN WILL CONTINUE INTO NEXT WEEK AND HAVE KEPT
POPS GENERALLY AT OR ABOVE CLIMO. TEMPERATURES WILL AVERAGE NEAR
TO SLIGHTLY ABOVE NORMAL FROM THE WEEKEND INTO NEXT WEEK. /SEC
&&
.AVIATION...11Z RADAR SHOWS RAIN OVERSPREADING NORTHWEST CALIFORNIA
THIS MORNING. EXPECT CONDITIONS TO TRANSITION TO MVFR THIS MORNING
AND TO CONTINUE INTO THIS AFTERNOON.
&&
.MARINE...EARSHORE BUOY OBSERVATIONS THIS MORNING SHOW LIGHT TO
MODERATE WINDS AND MIXED SEAS. 1030Z SATELLITE IMAGERY SHOWS THE LOW
PRESSURE OFFSHORE CENTERED NEAR 37N, 134W AND SLOWLY APPROACHING THE
WEST COAST. THE STRENGTH OF THIS LOW IS CAUSING GALE TO NEAR GALE
CONDITIONS SOUTH OF CAPE MENDOCINO. THE 0540Z ASCAT PASS OVER OUR
WATERS INDICATED OUR FORECAST IS ON TRACK. HOWEVER, CONDITIONS ARE
STILL VERY MARGINAL FOR THE GALE WARNING THIS MORNING. THE WORST
WINDS ARE ACROSS THE SOUTHWEST PORTION OF ZONE 475, CLOSEST TO THE
LOW. DECIDED TO LEAVE THE HEADLINES UNCHANGED. THOUGH, THE DAY
CREW WILL NEED TO REEVALUATE THEM THIS MORNING TO SEE WHAT, IF ANY,
CHANGES TO MAKE. WINDS SHOULD EASE THIS AFTERNOON INTO SATURDAY AS
THE LOW PASSES TO OUR SOUTH AND WEAKENS. THOUGH, ELEVATED SEAS ARE
EXPECTED TO PREVAIL THROUGH THE WEEKEND AND INTO NEXT WEEK DUE TO
ACTIVE WEATHER IN THE PACIFIC. NEAR GALES ARE POSSIBLE SUNDAY NIGHT
INTO MONDAY AS ANOTHER SYSTEM MOVES INTO THE PACIFIC NORTHWEST.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 10 AM SAT PZZ455.
GALE WARNING UNTIL 8 AM THIS MORNING PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Feb 28, 5:51 AM PST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 551 AM PST FRI FEB 28 2014 CAZ001-003-004-011400- REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- 551 AM PST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING STORM SYSTEM WILL CONTINUE TO SPREAD RAIN ACROSS THE AREA THIS MORNING. RAINS WILL TAPER OFF DURING THE AFTERNOON. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE AROUND ONE QUARTER OF AN INCH. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE HIGHEST ELEVATIONS OF TRINITY COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ002-076-011400- MENDOCINO COAST-MENDOCINO INTERIOR- 551 AM PST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING STORM SYSTEM WILL CONTINUE TO SPREAD RAIN ACROSS THE AREA THIS MORNING. RAINS WILL BEGIN TO TAPER OFF DURING THE AFTERNOON. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE AROUND ONE HALF OF AN INCH. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE HIGHEST ELEVATIONS OF INTERIOR MENDOCINO COUNTY. WIND GUSTS OVER 30 MPH ARE POSSIBLE...MAINLY IN THE HIGHER TERRAIN AND ALONG THE IMMEDIATE COAST EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:56 PM PST | Gale Warning | EKA | 11 hr |
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.